Missouri, 2005

Lightning Strike in Missouri, June 5, 2005

June 5, 2005 · NWS LSX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 5, 2:50 AM CST, 10 minutes earlier.

Area forecast discussion, Jun 5, 2:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CDT SUN JUN 5 2005

.DISCUSSION...
STG S/W LOCATED IN NERN NEBRASKA AND IS MOVG SLOWLY ENEWD.  LOTS OF
CONVECTION FIRED UP THIS EVE IN ASSOCIATION WITH THIS AND AS OF
FCST TIME NEW ACTIVITY HAS DEVELOPED IN CNTRL MO AND IS MOVG
NEWD.  HAD DIME-SIZED HAIL IN MONITEAU COUNTY AROUND 3AM...BUT
NOTHING SINCE.  SPC STILL HAS A SLIGHT RISK OVR THE ENTIRE FCST
AREA FOR TODAY.  TAIL OF S/W WILL CROSS CWA TDA AND WILL PROBABLY
BE ENOUGH TO TRIGGER CONVECTION AGAIN.

ACTION WILL BE MORE FOCUSED TDA AND WILL PROBABLY DEVELOP EARLIER
IN THE DAY THAN YDA.

&&

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

PEDIGO
Hazardous weather outlook, Jun 4, 8:36 PM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
936 PM CDT SAT JUN 4 2005

ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047-048-
050>052-051200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GREENE IL-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU-MONROE-
MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY-
936 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT.  THERE IS A RISK FOR SEVERE
THUNDERSTORMS AS WELL...WITH THE GREATEST THREAT BEING OVER
NORTHEAST AND CENTRAL MISSOURI.  DAMAGING WINDS AND LARGE HAIL ARE
THE PRIMARY THREATS...BUT THROUGH MIDNIGHT...TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD
FRONT APPROACHES FROM THE NORTHWEST.

ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND
FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH 4 AM DUE TO TORNADO WATCH #397.

ILZ060-100-MOZ049-059>064-072-051200-
CRAWFORD-FRANKLIN-GASCONADE-MADISON IL-MONTGOMERY IL-OSAGE-
ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN-
936 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI
AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT...WITH A SLIGHT RISK FOR SEVERE
THUNDERSTORMS.  DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD
FRONT APPROACHES FROM THE NORTHWEST.

ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND
FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT.

ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099-051200-
BOND IL-CLINTON IL-FAYETTE IL-IRON-JEFFERSON-MADISON-MARION IL-
MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-WASHINGTON IL-
936 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS.

.DAY ONE...REST OF TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT.  HOWEVER...STORMS
THAT DO FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD
FRONT APPROACHES FROM THE NORTHWEST.

ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND
FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

In the hours before

Local storm report, Jun 4, 9:17 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             LA BELLE                40.12N 91.91W
06/04/2005  0.75 INCH        LEWIS              MO   PUBLIC

&&

TES
Local storm report, Jun 5, 2:15 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     HAIL             TIPTON                  38.65N 92.78W
06/05/2005  0.75 INCH        MONITEAU           MO   LAW ENFORCEMENT

&&

TILLY

The radar

The Pleasant Hill radar (KEAX), 147 km away, was scanning. The volume nearest the first event began at 09:01 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Moniteau

When
June 5, 3:00 AM CST
Where
Moniteau County, Fortuna
Property damage
$200,000
Reported by
NEWSPAPER
Coordinates
38.633, -92.583 (the zone’s center; the record gives no point)

A lightning strike is believed to have started a fire which destroyed the 103 year old Fortuna United Methodist Church.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452562.